Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 27, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Aug 26, 2021, 1:33 PM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at Aug 27, 2021, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2021, 1:33 PM MDT (19:33 UTC)
- In effect from
- Aug 27, 2021, 12:00 PM MDT
- Expired
- Aug 27, 2021, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2935 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683 WWUS75 KPIH 261933 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 133 PM MDT Thu Aug 26 2021 IDZ054-271000- /O.NEW.KPIH.LW.Y.0027.210827T1800Z-210828T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 133 PM MDT Thu Aug 26 2021 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...American Falls Reservoir. * WHEN...From noon to 8 PM MDT Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
552 WWUS75 KPIH 270837 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 237 AM MDT Fri Aug 27 2021 IDZ054-272100- /O.CON.KPIH.LW.Y.0027.210827T1800Z-210828T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 237 AM MDT Fri Aug 27 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...American Falls Reservoir. * WHEN...From noon to 8 PM MDT Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
017 WWUS75 KPIH 271923 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 123 PM MDT Fri Aug 27 2021 IDZ054-280200- /O.CON.KPIH.LW.Y.0027.000000T0000Z-210828T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 123 PM MDT Fri Aug 27 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...American Falls Reservoir. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
412 WWUS75 KPIH 280151 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 751 PM MDT Fri Aug 27 2021 IDZ054-280300- /O.EXP.KPIH.LW.Y.0027.000000T0000Z-210828T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 751 PM MDT Fri Aug 27 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds are dropping off. Winds are currently around 12 mph with gusts of around 18 mph at the American Falls reservoir. Expect winds to drop off even more in the next hour. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Aug 26, 1:30 PM MDT, 3 minutes earlier.
Area forecast discussion, Aug 26, 1:30 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 130 PM MDT Thu Aug 26 2021 .SHORT TERM...Tonight through Saturday night. A broad upper-level trough is pushing through Idaho today. Extensive cloud cover over eastern Idaho will keep temperatures down today, but things should clear out this evening. High-res models indicate some increased reflectivity signatures, but we're not expecting much to reach the ground. We'll see a second upper trough work its way into the region tomorrow, but should keep precip chances just to our north. The main impact will be winds in the afternoon, which could bring gusts to 35 mph. Numerical guidance is most supportive of a Lake Wind Advisory for American Falls Reservoir tomorrow afternoon. A third trough will drop into eastern Idaho Friday night, this one also keeps any precip chances mostly out of our forecast area. The rest of Saturday will see a dry zonal flow emerge with mild temperatures expected. Hinsberger .LONG TERM...Sunday through next Thursday. A dry west flow aloft will prevail across the region Sunday and Monday as a low pressure trough advances east through WRN Canada. A secondary disturbance is expected to rotate into the NW states Tuesday with an amplified SW flow aloft expected across the region and perhaps some monsoon flow rotating up out of Utah across SE Idaho. After that, the operational GFS and ECMWF part ways as the ECMWF (and 44% of its ensemble members) rotates the trough quickly NE Wednesday while the GFS (and 80% of its ensemble members and 54% of the ECMWF members) allows it to linger over the NW into Thursday. Have not strayed from the National Blend of Models here as it appears to be tracking along with the slower transition mentioned above. Daytime highs appear to peak Tuesday and then gradually cool under the influence of the upper trough into Thursday. Huston && .AVIATION...Early afternoon satellite imagery was showing a low pressure trough advancing through the region with a second system trailing closely behind near Vancouver Island. Passing mid- and upper-level clouds are expected with the former this evening followed by a progressively drier and smokeless WNW flow aloft overnight with the second feature. Numerical models suggest that wind speeds will be a bit more vigorous tomorrow afternoon from the WNW. Thus VFR conditions are expected to prevail throughout the period. Huston && .FIRE WEATHER...An upper disturbance will exit the region this evening while another bears down on us again tomorrow afternoon. The main concern will be gusty winds across the Snake Plain. Humidity may be too high for critical fire weather concerns, but some pockets of humidity less than 15 percent may exist from the Arco Desert southwestward to Craters of the Moon. This is where wind gusts around 35 mph are also expected, but the combination of winds and RH are not expected to encompass a significant portion of any fire weather zone. Saturday looks to be a continuation of dry weather, but with lighter winds and Friday. Thunderstorms do not appear to be a concern at least until next Wednesday. Hinsberger && .AIR STAGNATION...With the upper trough advancing through the region today and tonight and the flow aloft becoming more WNW we should see gradual clearing of the smoke from NW to SE late tonight and Friday morning. We will have to wait and see if we get any smoke production from upstream fires in Washington that might impact SE Idaho Saturday. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory Friday afternoon from noon to 8 PM MDT for IDZ054. &&
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.